I was recently prescribed Buspar (buspirone) for extreme anxiety and panic attacks. I have now been taking the medication in 5mg tablets 3 times daily (once in the morning, once in the afternoon, and once at bedtime) for 19 days and I have yet to notice any effect. I am still struggling with crippling amounts of anxiety. I can't sleep, I cant keep food down, my anxiety is so severe that I am constantly nauseous and on edge to an extreme degree. I don't want to live like this. I have my moments of being somewhat calm, but by and large I am in complete misery. I haven't left the house in 2 months. I don't want to die, like, I'm not suicidal, I just want to feel better and I feel like there is no end in sight. I've read online from various sources that Buspar can take up to 4 to 6 weeks to take full effect. Is that true? I'm trying to hold onto hope that this will work for me but I am at my wits end. I don't want to be on benzos, I hate them and my doctor wouldnt give them to me even if I did. And I haven't had good luck with SSRIs. I seem to be one of those unlucky few that suffer from multiple side effects every time I try them. I need help. What can I do? Has anyone else just had it take a long time for it to kick in? I want to believe there is still hope that this will work for me.
"Buspirone in general takes at least one to two weeks to have an initial effect and generally can take up to four to six weeks to actually have its full clinical effect."
Personally, it did take about a month for my buspirone to kick in but it was worth the wait. I've been taking it for several years and it does a great job on my anxiety. I hope you can manage to get through this initial period and I hope it works as well for you as it does for me.
Try to stay positive!
Best regards and well wishes.
It absolutely takes a while to kick in unfortunately but just like any drug, it doesnt have the same effect for everyone. I was prescribed it for panic attacks during my maintenance phase for chemotherapy. For me it also did more harm than good. After 2 months i was taken back off of it. They put me on elavil after that if my memory serves. I was on so many different meds that i could be wrong but im still pretty sure it was elavil. Its an older drug but it did me some good finally and I am also one of those people that seems to have a bad side effect to everything. Prehaps ask you doctor about it. If that isnt the right medication that im thinking of then i apologize. My treatments were over 10 years ago in my teen years but like i said i think i am correct.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.